Exact solutions to nonlinear diffusion equations obtained by the decomposition method. (English) Zbl 1027.35019

Summary: We develop a framework to obtain exact solutions to the nonlinear diffusion equations by employing the Adomian decomposition method. Exact solutions are obtained for some important physical processes of power law diffusivities. The method is capable of greatly reducing the size of computational domain and is presented in a general way so that it can be used in more diffusion classes.


35C10 Series solutions to PDEs
35K57 Reaction-diffusion equations
Full Text: DOI


[1] Saied, E.A., The non-classical solution of the inhomogeneous non-linear diffusion equation, Appl. math. comput., 98, 103-108, (1999) · Zbl 0929.35065
[2] Saied, E.A.; Hussein, M.M., New classes of similarity solutions of the inhomogeneous nonlinear diffusion equations, J. phys. A, 27, 4867-4874, (1994) · Zbl 0842.35002
[3] Dresner, L., Similarity solutions of nonlinear partial differential equations, (1983), Pitman New York · Zbl 0526.35002
[4] Changzheng, Q., Exact solutions to nonlinear diffusion equations obtained by a generalized conditional symmetry method, IMA J. appl. math., 62, 283-302, (1999) · Zbl 0936.35039
[5] Bluman, G.W.; Kumei, S., Symmetries and differential equations, (1989), Springer New York · Zbl 0718.35004
[6] King, J.R., Exact results for the nonlinear diffusion equations, J. phys. A, 24, 5721-5745, (1991) · Zbl 0760.35038
[7] Ames, W.F., Nonlinear partial differential equations, (1972), Academic Press New York · Zbl 0255.35001
[8] L.A. Peletier, in: H. Amann, N. Bazley, K. Kirchgassner (Eds.), Applications of Nonlinear Analysis in the Physical Sciences, Pitman, New York, 1981
[9] Debnath, L., Nonlinear partial differential equations, (1998), Birkhauser New York
[10] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Boston, MA · Zbl 0802.65122
[11] Adomian, G., A review of the decomposition method in applied mathematics, J. math. anal. appl., 135, 501-544, (1988) · Zbl 0671.34053
[12] Adomian, G., On the solution of partial differential equations with specified boundary conditions, Math. comput. modell., 140, 2, 569-581, (1994) · Zbl 0678.65084
[13] Wazwaz, A.M., A first course in integral equations, (1997), World Scientific NJ
[14] Wazwaz, A.M., The modified decomposition method and Padé approximants for solving the thomas – fermi equation, Appl. math. comput., 105, 11-29, (1999) · Zbl 0956.65064
[15] Wazwaz, A.M., A new algorithm for calculating Adomian polynomials for nonlinear polynomials, Appl. math. comput., 111, 53-69, (2000) · Zbl 1023.65108
[16] Cherrauault, Y.; Saccomandi, G.; Some, B., New results for convergence of Adomian’s method applied to integral equations, Math. comput. modell., 16, 2, 85-93, (1992) · Zbl 0756.65083
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.